Lexapro and weight

Options
After a long talk with my doctor, she wrote me a prescription for 5mg daily of Lexapro for some issues with anxiety and depression. I’ve been googling( bad idea) and I am nervous how this will impact my weight loss or make it more difficult. Any input would be appreciated.
«1

Replies

  • ginaxx118
    ginaxx118 Posts: 22 Member
    Options
    I take 20ml a day and it hasn’t affected me much. Everyone is different, but just hope for the best:)
  • kimcalica
    kimcalica Posts: 525 Member
    Options
    I lost 140 lbs on lexapro. It didn’t hinder my weight loss 😉
  • ERHuskey
    ERHuskey Posts: 1 Member
    Options
    I gained almost 2 pounds in three months on Lexipro. I am now on Wellbutrin and the weight is coming off and I feel great
  • Keto_Vampire
    Keto_Vampire Posts: 1,670 Member
    Options
    SSRIs (LEXAPRO/(S)-citalopram) have VERY modest impact on weight (+/-) vs atypical antipsychotics (these have HbA1C, blood glucose, BMI/weight listed as monitoring parameters actually) and Tricyclic Antidepressants (+++) due to histamine-1-antagonism & 5-HT2-antagonism properties (binding affinities). Loss or gain of modest weight (a few lbs in either direction) is typical; nothing extreme for SSRIs.
  • PokeyBug
    PokeyBug Posts: 482 Member
    Options
    When my doctor prescribed Lexapro to me 16 years ago, he told me that it wasn't known to cause weight gain. I guess that was at the time? But I've never had any issues with losing weight while taking it. I successfully lost around 30 lbs. while taking Lexapro, gained 20 of it all back by not watching my eating while still taking it, and I've lost 17 of the pounds I regained while still taking it. At least for me, it doesn't affect anything.
  • anewell28
    anewell28 Posts: 79 Member
    Options
    I did not have a great experience with lexapro. Took it for two or three months and then slowly cycled myself off of it. Experienced headaches and other withdrawal symptoms.
  • whitpauly
    whitpauly Posts: 1,483 Member
    Options
    sarahbums wrote: »
    i've been on a pretty high dose (15mg) for almost 3 years now, with no discernible impact on my weight or appetite.

    Actually, the only SSRI I've been on (and i've been on tons of them) that correlated with any weight gain was zoloft.

    Yea Zoloft was awful for me too for weight gain,I honestly didn't change how/what I was eating,plus it messed up my stomach I just don't know why I ballooned up on it
  • Millicent3015
    Millicent3015 Posts: 374 Member
    Options
    Lexapro didn't affect my weight or appetite at all. Depression/anxiety since childhood. If you ever need a listening ear just PM me 😊
  • NorthCascades
    NorthCascades Posts: 10,968 Member
    Options
    Riding a bike is good for my anxiety. I have to pay attention to not crash, and that pulls me out of my head. Bikes aren't for everyone, but anything that forces you to be present in the here and now, that requires a lot of attention, might help.
  • Keto_Vampire
    Keto_Vampire Posts: 1,670 Member
    Options
    Re: Sertaline (ZOLOFT) is notorious/superlative for diarrhea amongst the SSRIs (at least initially starting out/before tolerance). Venlafaxine (EFFEXOR) is another harsh (notorious) SSRI/SNRI (based on dose) harsh on GI tract (dyspepsia, nausea, vomitting, bloating)
  • moogie_fit
    moogie_fit Posts: 279 Member
    Options
    DanniB423 wrote: »
    After a long talk with my doctor, she wrote me a prescription for 5mg daily of Lexapro for some issues with anxiety and depression. I’ve been googling( bad idea) and I am nervous how this will impact my weight loss or make it more difficult. Any input would be appreciated.

    I'm on 20 mg. Have been for 3 years or more. No effect on weight, esepcailly when counting calories.

    Just stay consistent with tracking. If anything it might impact your satiety cues or cravings.

    Your on such a low dose it prob won't.

    Anyways mental health is way more important
  • DanniB423
    DanniB423 Posts: 777 Member
    Options
    moogie_fit wrote: »
    DanniB423 wrote: »
    After a long talk with my doctor, she wrote me a prescription for 5mg daily of Lexapro for some issues with anxiety and depression. I’ve been googling( bad idea) and I am nervous how this will impact my weight loss or make it more difficult. Any input would be appreciated.

    I'm on 20 mg. Have been for 3 years or more. No effect on weight, esepcailly when counting calories.

    Just stay consistent with tracking. If anything it might impact your satiety cues or cravings.

    Your on such a low dose it prob won't.

    Anyways mental health is way more important

    Thank you! The doctor said we will discuss upping the dose in 30 day increments.
  • wein5dell
    wein5dell Posts: 2 Member
    Options
    I'm one of those who did gain weight after starting Lexapro. My appetite increased a lot, and I was eating like crazy. After I outgrew all my clothes I decided it was time to lose the weight, rather than buy all new clothes. That's what brought me to MFP. When I started tracking my food intake, I was amazed at the number of calories I was eating. I'm halfway to my goal weight now, still taking the Lexapro, just being very careful to track all my eating. Being vigilant about tracking is key for me!